MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported a patient on peritoneal dialysis (pd) was hospitalized with peritonitis.There were no reported allegations that the event was related to any issues with fresenius products.The event was reported when placing the patient on hold for pd therapy as the patient is expected to have the pd catheter (not a fresenius product) removed and transition to hemodialysis.In additional follow-up, the patient¿s pd nurse stated the patient was having symptoms of abdominal pain.On (b)(6) 2024, the patient was seen in the outpatient pd clinic and had a pd culture obtained.Per the nurse, the pd culture grew escherichia coli and klebsiella.The patient was initiated on meropenem 1 gram and vancomycin 1 gram intra-peritoneal (ip) on an outpatient basis.However, subsequently on (b)(6) 2024, the patient was admitted into the hospital for persistent symptoms of abdominal despite antibiotic therapy.The nurse confirmed that the patient is expected to have the pd catheter removed with transition to hemodialysis for renal replacement needs.The patient remained in the hospital at the time follow-up was performed and is expected to undergo pd catheter repair.No further information about the hospitalization is available.The patient¿s nurse was not able to identify the exact cause of the patient¿s peritonitis is unknown.However, the nurse confirmed the patient did not have any fluid leaks or any malfunctions with fresenius products in relation to this event.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between the pd therapy with the liberty select cycler/ liberty cycler set and the patient¿s peritonitis event.Based on the reported information, the cause of the patient¿s peritonitis cannot be determined at this time.However, currently there is no allegation nor any objective evidence that a liberty cycler set malfunction or product deficiency was associated with this event.Peritonitis is a well-documented complication in patients undergoing pd therapy most often associated with a breach in aseptic technique during the pd exchange.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20561290
Report Number0008030665-2024-00974
Device Sequence Number14259012
Product Code FKX
UDI-Device Identifier00840861100743
UDI-Public00840861100743
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale